Trihexyphenidyl


#1

Hi. Just seen my consultant prescribed trihexyphenidyl  and stopped amantadIn. Anyone taking trihexyphenidyl  Any problems?   Sugarplum


#2

Dry mouth seems to be the worst problem, can be very uncomfortable.


#3

Hi Kate thanks for reply see how it goes . regards sugerplum


#4

Hello Kate 

I'm sending a new post about trihexyphenIdyl as on one your passed post you mentioned it wasn't a drug used very often. I have a feeling it's not doing much for me . Could you please let me know  what your opinion is, do you think  Its cheaper than the new medications. Look forward to hearing from you   

Regards Jennifer


#5

I do not think cost plays such a major role in the prescription of drugs in the NHS as some people seem to think. Of course cost is taken into account where reasonable. So you might find one day that your expensive newish  drug has been replaced by a cheaper generic drug, which is virtually the same, and for most people does not pose a problem, For the few , who find the generic less effective, they can request reinstatement of the original drug (and are entitled to this)

,Artane is usually prescribed for the tremor of PD and it relaxes the muscles It has, however, potentially  some nasty side effects, probably these could outweigh the benefits of the drug. Memory problems, even psychiatric problems or a degree of cognitive dysfunction , especially in older people or among patients  in long term treatment of this drug.  With access to newer drugs and more experience (after all, every patient is different and often their treatment is too, so it takes time).  I think, that the majority of neurologists find that the relief of certain PD symptoms is not sufficiently great to offset the potential for these unpleasant, unwanted side effects.

 

 


#6

Hello Kate

Thanks for reply I have had a few side effects and dont feel any improvement taking this medication.  Will have a word with the Parkinson's nurse in a couple of weeks. Thanks again.  Sugerplum


#7
Not to worry you but my hubby (diagnosed 6 years ago) was prescribed trihexiphenadryl to try out a couple of years ago but he suffered a terrible dry mouth and loss of appetite. He lost so much weight and as a diabetic as well became quite ill. He was taken off this and recovered very quickly. Everyone responds differently to treatments so not to say this will affect you in the same way but just a warning as we did not relate his problems to the medication for a while.